Demodicosis Mimicking Papulopustular Eruption in the Setting of Targeted Therapy

Iulianna Taritsa, Shikha Walia, Jennifer N. Choi*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Here we discuss the dramatic cutaneous reactions of two patients receiving targeted therapies for cancer (one on a MEK inhibitor/BRAF inhibitor and the other receiving carfilzomib). Demodicosis was the underlying cause in both cases, though the infection was mistaken for a reaction to the patients’ complex malignancy therapies. Given the prevalence of cutaneous side effects of chemotherapy and targeted cancer therapies and the protean nature of demodicosis, it follows that demodicosis may be easily mistaken as a drug reaction to a chemotherapeutic agent. Demodicosis in the setting of chemotherapy and immunosuppression must thus remain an important diagnostic consideration in patients undergoing cancer treatment to allow for appropriate diagnosis and management of cutaneous findings without discontinuation of essential chemotherapy.

Original languageEnglish (US)
Pages (from-to)48-51
Number of pages4
JournalSKIN: Journal of Cutaneous Medicine
Volume6
Issue number1
DOIs
StatePublished - Jan 17 2022

ASJC Scopus subject areas

  • Dermatology

Fingerprint

Dive into the research topics of 'Demodicosis Mimicking Papulopustular Eruption in the Setting of Targeted Therapy'. Together they form a unique fingerprint.

Cite this